I was prescribed Vistaril for sleep aid and it doubled as an anxiety suppressant. I recently stopped taking it, as my psychiatrist said I shouldnt need it anymore. (This was about two months ago) and ive recently started becoming more and more anxious. Can stopping the use of Vistaril cause anxiety to become worse? What can I do to make this better?
If you stopped taking Vistaril about 2 months ago, I doubt that it could have triggered more anxiety. It could be that when you were taking it, it was suppressing anxiety that you had and when you stopped, the anxiety surfaced more prevalent so that you've come to notice it more. My suggestion would be first, to talk with a therapist about your anxiety and see if he/she could help you with it before trying meds (sorry, I just always look to resolve issues without meds when possible) and second, if a therapist doesn't work for you, then ask your prescriber about your options. Hope this helps.
- Vistaril Information for Consumers
- Vistaril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vistaril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2013 • 2 answers
Updated 12 Mar 2015 • 2 answers
Updated 5 Dec 2015 • 3 answers
Updated 7 Dec 2015 • 1 answer
Updated 1 Oct 2016 • 1 answer